Tardive Dyskinesia: The Causes and Importance of Early Recognition

This video follows the real-life story of a patient with tardive dyskinesia (TD), while also providing an overview of the disease. TD is a late-onset movement disorder that has been linked to long-term use of antipsychotic medications. The physical symptoms can impact the entire body but are often most noticeable in the facial region. Challenges for providers are discussed, including how to weigh the use of antipsychotic therapies with the potential of TD in patients who have a history of medications, including therapies unrelated to mental health medications that are also dopamine blockers, and the importance of early symptom recognition by both patients and providers.

Reference: Access Health. Tardive Dyskinesia: Power in the Diagnosis. YouTube. Published October 31, 2017. Accessed December 12, 2022. https://www.youtube.com/watch?v=TbtiXrInBqU&ab_channel=AccessHealth

Watch